North Dakota, 2004

Damaging Wind in North Dakota, July 10, 2004

July 10, 2004 · NWS BIS · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jul 10, 1:10 PM CST, 5 hours 50 minutes earlier.

Area forecast discussion, Jul 10, 1:10 PM CST, 5 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
210 PM CDT SAT JUL 10 2004

.SHORT TERM...
PROBLEMS TODAY INCLUDE PRECIPITATION LOCATIONS AND AMOUNTS. VERY
MOIST AIRMASS IN PLACE WITH TD/S APPROACHING 70 DEGREES...PW 1.5+
AND K-INDEX OVER 40. COLD FRONT PUSHING SOUTHEAST OVER NORTHWESTERN
ZONES WHILE WARM FRONT APPROACHING FROM SOUTH. THETA-E RIDGE
THROUGH EASTERN NORTH DAKOTA. WITH DEVELOPING CONVECTION SOUTH OF
BORDER DRAWING A BEAD ON SOUTHEAST NORTH DAKOTA...WILL MATCH EASTERN
AND SOUTHEAST CWAS  WITH FLOOD WATCH FOR SOUTHEAST PORTION OF CWA.
EXCESSIVE RAINFALLS LAST WEEK HAVE DROPPED FLASH FLOOD GUIDANCE TO
LESS THAN 2 INCHES IN PLACES. SUPERCELL PASSING EAST OF CWA WAS DROPPING
2+ INCHES IN LESS THAN 20 MINUTES FROM FGF REPORTS. VERY MOIST AND
WARM AIRMASS CONTINUES OVER NORTHERN PLAINS INTO EARLY NEXT WEEK.
STRONG S/W NORTH OF BORDER FLATTENS RIDGE BY END OF WEEKEND BUT
RIDGE REBOUNDS WITH ITS PASSAGE

.LONG TERM...
UPPER RIDGE CONTINUES IN WEST...KEEPING THE NORTHERN PLAINS IN
NORTHWEST FLOW. UNSTABLE CONDITIONS WEDNESDAY AND THURSDAY...BUT NO
EVIDENT RIDGE RIDERS UNTIL FRIDAY...WHEN SHORTWAVE BUCKLES THE
RIDGE. THIS WILL BRING THUNDERSTORM CHANCES FRIDAY THROUGH
SATURDAY...MAINLY CENTRAL AND EASTERN CWA. GUIDANCE TEMPERATURES
SLIGHTLY ABOVE NORMAL THROUGHOUT EXTENDED...85-90 DEGREES. VERY FEW
CHANGES TO GRIDS NEEDED.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH FOR FLASH FLOODING UNTIL 11Z SOUTHCENTRAL.

&&

HW/SHULZ
Hazardous weather outlook, Jul 10, 3:37 AM CST, 15 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
437 AM CDT SAT JUL 10 2004

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-110936-
ADAMS ND-BILLINGS ND-BOTTINEAU ND-BOWMAN ND-BURKE ND-BURLEIGH ND-
DICKEY ND-DIVIDE ND-DUNN ND-EMMONS ND-FOSTER ND-GOLDEN VALLEY ND-
GRANT ND-HETTINGER ND-KIDDER ND-LA MOURE ND-LOGAN ND-MCHENRY ND-
MCINTOSH ND-MCKENZIE ND-MCLEAN ND-MERCER ND-MORTON ND-MOUNTRAIL ND-
OLIVER ND-PIERCE ND-RENVILLE ND-ROLETTE ND-SHERIDAN ND-SIOUX ND-
SLOPE ND-STARK ND-STUTSMAN ND-WARD ND-WELLS ND-WILLIAMS ND-
INCLUDING THE CITIES OF...BISMARCK...BOTTINEAU...BOWMAN...CROSBY...
DICKINSON...JAMESTOWN...MINOT AND WILLISTON
437 AM CDT SAT JUL 10 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

A WEAK SURFACE BOUNDARY ALONG THE NORTH AND SOUTH DAKOTA BORDER
WILL BE THE FOCUS FOR THUNDERSTORMS TO REDEVELOP THIS AFTERNOON
AND EVENING. THERE IS A SLIGHT CHANCE OF THESE THUNDERSTORMS
BECOMING SEVERE. THE PRIMARY THREAT WILL BE LARGE HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS WILL REDEVELOP IN THE AFTERNOON AND EARLY EVENING
OVER WESTERN AND CENTRAL NORTH DAKOTA. THERE IS A SMALL CHANCE
A FEW THUNDERSTORMS MAY BE STRONG TO SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

RGT

In the hours before

Local storm report, Jul 10, 5:14 PM CST, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
614 PM CDT SAT JUL 10 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0550 PM     HAIL             2 S REGAN               47.13N 100.53W
07/10/2004  0.88 INCH        BURLEIGH           ND   PUBLIC

            15 MINUTE DURATION

&&
Local storm report, Jul 10, 5:41 PM CST, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
641 PM CDT SAT JUL 10 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0635 PM     HAIL             11 SSW TUTTLE           47.00N 100.08W
07/10/2004  1.00 INCH        KIDDER             ND   PUBLIC

            20 MINUTE DURATION

&&

The radar

The Bismarck radar (KBIS), 138 km away, was scanning. The volume nearest the first event began at 00:59 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Stutsman

When
July 10, 7:00 PM CST to 7:05 PM CST
Where
Stutsman County, 12 mi W of Jamestown
Measured
55 kt (63 mph) measured gust
Reported by
TRAINED SPOTTER
Coordinates
46.900, -98.950

Heavy rain accompanied the storm.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Dakota in 2004Every state in 2004This day in weather historyWarnings in North Dakota, July 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5412290.